Posted by: T | 2008-12-09

Anti depressants and weght problem

Hi Doc!

I have been taking anti depressants ( Cilift) for a year now and have gained a lot of weight since on medication. what causes this and what can i do.I jog regularly. How can i go back to my old self again without taking medication and how can i get rid of the weight.

Please help.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

A precise cause hasn't been identified. SOME people on Most antiodepressants MAY gain weight, some don't. Diet and exercise is still the best way of dealing with it. If it becomes a major problem, discuss it with your shrink, to select an alternative AD, similar to the one that suiited you, which may handle the depression without necessarily having this effect.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.